Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 3, 2018, 11:23 PM EDT for Harris County, Talbot County, Georgia. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2018, 11:23 PM EDT (03:23 UTC)
- Expired
- Jul 4, 2018, 12:15 AM EDT
- In force
- 52 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Harris County, GA, Talbot County, GA
The radar
The Maxwell AFB radar (KMXX), 77 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1571 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1480 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted.
724
WWUS82 KFFC 040323
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1123 PM EDT TUE JUL 3 2018
GAZ078-079-040415-
Harris GA-Talbot GA-
1123 PM EDT TUE JUL 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR HARRIS AND NORTHWESTERN TALBOT
COUNTIES UNTIL 1215 AM EDT...
At 1123 PM EDT...a strong thunderstorm was over Olive Branch, or near
Talbotton...moving west at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Hamilton, Talbotton, Pine Mountain, Waverly Hall, Woodland, River
View, Goat Rock Lake, Ellerslie, Cataula, Baughville, Olive Branch,
Mountain Hill, Bartletts Ferry Dam, Fortson, Mulberry Grove,
Whitesville-Pine Lake and Lake Harding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3281 8453 3263 8452 3258 8483 3258 8491
3261 8491 3261 8508 3263 8508 3264 8511
3266 8509 3269 8512 3272 8512 3274 8511
3276 8514 3278 8512 3279 8515 3284 8516
3285 8515 3287 8517
TIME...MOT...LOC 0323Z 085DEG 26KT 3272 8462
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 3, 8:36 PM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 3, 8:36 PM EDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 836 PM EDT Tue Jul 3 2018 .PREV DISCUSSION... /Issued 259 PM EDT Tue Jul 3 2018/ SHORT TERM /Tonight through Wednesday Night/... While surface high pressure continues to nose into GA from the northeast, an upper level low will retrograde toward the SE coast crossing the FL panhandle by the end of the short term. Expected widely scattered showers and thunderstorms across the area with a wave of weak vorticity moving from east to west later this afternoon/evening. This will result in an increase coverage of showers/thunderstorms across east GA by mid afternoon with that activity moving toward west GA late afternoon/early evening. However, given lack of heating and upper level support, think metro Atlanta will probably see more isolated activity as compared to places such as Athens, Macon and Columbus. With these thunderstorms expect gusty winds, heavy rain and frequent lightning. The activity should diminish fairly quickly this evening with only debris and high clouds remaining through the overnight. As the upper level low gets closer to the GA/FL coast, expect an increase in CU develop during the morning hours with showers/thunderstorms becoming scattered to numerous by the afternoon, especially across central GA with better lifting/moisture available. This could dampen some fourth of July activities, although coverage should diminish by later in the evening. Temperatures will be around climo...highs in the upper 80s/low 90s and mild lows in the mid 70s; lower temperatures across the higher terrain. 26 LONG TERM /Thursday through Tuesday/... A retrograding synoptic pattern can be expected at the beginning of the long term forecast period...where main weather features will actually be moving from east to west. As we begin around Thursday morning...several notable shortwaves can be picked out near the coastline of the PacNW as well as over the Canadian Prairies as the stronger belt of westerly flow remains confined to northern latitudes. Beneath the stronger flow...an extensive ridge will continue building westward from the Mid Atlantic into the Plains while an westward moving shortwave resides near the western coast of Florida. Lower level pattern mainly features a cold front extending southward from the upper Great Lakes into the Central Plains...associated with Canadian Prairies cyclone. Given the shortwave near Florida...a few showers will be possible into the morning hours of Thursday. The shortwave trough will continue to move west thru the day and carry the deepest moisture away with it. Evidence of some "drier" mid level air can be seen in model guidance on Thursday but given stagnant lower levels...afternoon and evening airmass thunderstorms look to still be possible...but not incredibly widespread. Given the continued retrograding pattern through Friday...mid level ridge influence will begin to build across the Rockies. As it does so...cold frontal boundary associated with previously mentioned Canadian Prairies shortwave will begin to approach the Southern US. This should allow for increasing deeper layer moisture across northern Georgia and the best chance for convective development. Rain and thunder chances increase further on Saturday as the front sags southward thru most of the CWA. At this time not seeing much shear involved...but frontogenetic forcing amidst an unstable boundary layer could lead to a slightly better chance for a few strong to severe storms....with at this point mainly a wind threat. As is usually the case this time of year...the front is expected to stall across central Georgia on Sunday. This will lead to increased chances for showers and thunderstorms with again the potential for a few strong to severe given residual boundary in play. At least north Georgia could see some somewhat drier air and low rain chances behind the front. Some moisture looks to remain across central/southern Ga into next week...but perhaps better ridge influence will take us back to more to the isolated diurnal airmass thunderstorms. Kovacik AVIATION... 18Z Update... Widely scattered CU deck (~4-5Kft) has develop this afternoon with high resolution models depicting a broken line of iso showers/thunderstorms moving from east to west later this afternoon/evening. However, the coverage looks limited. Only have TEMPO at AHN, MCN and CSG. Debris clouds will erode this evening with scattered high clouds under light easterly winds overnight. Some low clouds possible early tomorrow morning. A bit better coverage of CU and precipitation is expected tomorrow afternoon. Thus added PROB30 to account for thunderstorms at ATL. East winds continue. //ATL Confidence...18Z Update... Low to medium confidence for thunderstorm development at metro TAF sites. Medium to High confidence for all other elements. 26 && .AVIATION... 00Z Update... VFR ceilings and VSBYS expected to continue through this forecast period. Will see some brief periods of MVFR ceilings and VSBYs Wed afternoon and evening in and around any diurnal convective development. There area a few showers and thunderstorms across the area this evening but they are diminishing as they loose the daytime heating. Winds will stay mainly out of the E to SE at 10kt or less. //ATL Confidence...00Z Update... Confidence high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 72 90 71 88 / 30 30 30 40 Atlanta 74 89 72 88 / 20 30 30 30 Blairsville 67 87 67 84 / 20 40 30 40 Cartersville 72 90 72 88 / 20 30 20 40 Columbus 74 90 73 90 / 40 50 30 30 Gainesville 73 88 71 87 / 20 30 30 40 Macon 72 90 71 90 / 40 50 40 20 Rome 72 91 72 89 / 20 30 20 40 Peachtree City 72 89 71 88 / 30 40 30 30 Vidalia 73 88 72 90 / 30 70 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....Kovacik AVIATION...01
Hazardous weather outlook, Jul 3, 10:50 PM EDT, 33 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1050 PM EDT Tue Jul 3 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-050300- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 1050 PM EDT Tue Jul 3 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Isolated to scattered showers and thunderstorms can be expected throughout the area tonight, and may linger into the early morning hours. A few storms could be strong with gusty winds, frequent lightning, and locally heavy rain. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... There is a chance of thunderstorms each day, however the best chance of thunderstorms will be Friday and Saturday as a cold front moves into Georgia. While a strong to possibly severe thunderstorm is possible each day, the best chance for strong to severe storms will be Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Jul 3, 9:43 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
943 PM EDT TUE JUL 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG VESTA 33.96N 82.94W
07/03/2018 OGLETHORPE GA EMERGENCY MNGR
POWER LINES DOWN IN THE ROAD ON HWY 77 NEAR CHURCH IN
VESTA.
&&
EVENT NUMBER FFC1800580
KINGLocal storm report, Jul 3, 9:50 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
950 PM EDT TUE JUL 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 4 ESE SANDY CROSS 33.91N 83.01W
07/03/2018 OGLETHORPE GA EMERGENCY MNGR
MULTIPLE TREES (AT LEAST A DOZEN) REPORTED DOWN IN
OGLETHORPE COUNTY BETWEEN VESTA AND LEXINGTON. SEVERAL
POWER LINES DOWN AND A FEW POWER POLES SNAPPED.
&&
EVENT NUMBER FFC1800581
KINGLocal storm report, Jul 3, 9:56 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
956 PM EDT TUE JUL 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG RICHLAND 32.09N 84.66W
07/03/2018 STEWART GA EMERGENCY MNGR
TREE DOWN AT THE INTERSECTION OF LAMAR ST AND MEYER ST.
&&
EVENT NUMBER FFC1800582
KINGLocal storm report, Jul 3, 10:15 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1015 PM EDT TUE JUL 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM TSTM WND DMG 2 N LUNDBERG 33.68N 82.73W
07/03/2018 WILKES GA EMERGENCY MNGR
MULTIPLE TREES DOWN ON BRANHAM RD, ALONG WITH A POWER
POLE. WELL HOUSE DESTROYED AT A HOME.
&&
EVENT NUMBER FFC1800583
KINGLocal storm report, Jul 3, 10:19 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1019 PM EDT TUE JUL 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM TSTM WND DMG JACKSONS CROSSROADS 33.89N 82.85W
07/03/2018 WILKES GA EMERGENCY MNGR
TREE REPORTED DOWN AT THE INTERSECTION OF NEWTOWN RD
AND MALLORYSVILLE RD.
&&
EVENT NUMBER FFC1800584
KINGSpecial weather statement, Jul 3, 11:23 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1123 PM EDT TUE JUL 3 2018
GAZ078-079-040415-
Harris GA-Talbot GA-
1123 PM EDT TUE JUL 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR HARRIS AND NORTHWESTERN TALBOT
COUNTIES UNTIL 1215 AM EDT...
At 1123 PM EDT...a strong thunderstorm was over Olive Branch, or near
Talbotton...moving west at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Hamilton, Talbotton, Pine Mountain, Waverly Hall, Woodland, River
View, Goat Rock Lake, Ellerslie, Cataula, Baughville, Olive Branch,
Mountain Hill, Bartletts Ferry Dam, Fortson, Mulberry Grove,
Whitesville-Pine Lake and Lake Harding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3281 8453 3263 8452 3258 8483 3258 8491
3261 8491 3261 8508 3263 8508 3264 8511
3266 8509 3269 8512 3272 8512 3274 8511
3276 8514 3278 8512 3279 8515 3284 8516
3285 8515 3287 8517
TIME...MOT...LOC 0323Z 085DEG 26KT 3272 8462
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:12 PM EDT | Special Weather Statement | FFC | Wilkes | 48 min |
| Jul 3, 9:08 PM EDT | Special Weather Statement | FFC | Madison | 52 min |
| Jul 3, 9:14 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 46 min |
| Jul 3, 9:26 PM EDT | Special Weather Statement | FFC | Chattahoochee | 49 min |
| Jul 3, 9:39 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Stewart, Webster | 53 min |
| Jul 3, 11:26 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Muscogee, Schley | 49 min |
| Jul 3, 11:47 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee | 43 min |
| Jul 4, 1:31 AM EDT | Special Weather Statement | FFC | Polk | 29 min |
| Jul 4, 1:33 AM EDT | Special Weather Statement | FFC | Chattooga, Gordon | 42 min |
| Jul 4, 1:55 AM EDT | Special Weather Statement | FFC | Polk | 35 min |
| Jul 4, 2:01 AM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Gordon | 44 min |
| Jul 4, 4:45 PM EDT | Special Weather Statement | FFC | Haralson, Paulding | 30 min |
| Jul 4, 5:30 PM EDT | Special Weather Statement | FFC | Walker | 30 min |
| Jul 4, 6:03 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker | 27 min |
| Jul 4, 7:33 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker, Whitfield | 27 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.